Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 97, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 29, 2013, 2:26 PM CDT for Dallas County, Polk County, Iowa. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2013, 2:26 PM CDT (19:26 UTC)
- Expired
- May 29, 2013, 3:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dallas County, IA, Polk County, IA
The radar
The Des Moines radar (KDMX), 5 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 2:41 PM CDT | TSTM WND GST 63 | 1 Ene Urbandale, IA | MEASURED WIND FOR 5 MINUTES ENDING AT 241 PM AT 86TH AND MEREDITH IN URBANDALE. |
| May 29, 2:45 PM CDT | TSTM WND GST 63 | Grimes, IA | |
| May 29, 2:57 PM CDT | HAIL 0.75 | Ankeny, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1537 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
768
WUUS53 KDMX 291926
SVRDMX
IAC049-153-292000-
/O.NEW.KDMX.SV.W.0097.130529T1926Z-130529T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
226 PM CDT WED MAY 29 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DALLAS COUNTY IN CENTRAL IOWA...
NORTHWESTERN POLK COUNTY IN CENTRAL IOWA...
* UNTIL 300 PM CDT
* AT 224 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAUKEE...AND
MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CLIVE...GRIMES...WINDSOR HEIGHTS...URBANDALE...JOHNSTON...POLK
CITY...ANKENY...GRANGER...SAYLORVILLE LAKE...SAYLORVILLE...ANKENY
AIRPORT AND ALLEMAN.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 117 AND 134.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 71 AND 100.
THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4151 9384 4170 9405 4186 9382 4186 9361
4174 9346
TIME...MOT...LOC 1926Z 230DEG 29KT 4166 9386
HAIL...1.00IN
WIND...60MPH
$$
LEE1 follow-up statement
547
WWUS53 KDMX 291936
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
236 PM CDT WED MAY 29 2013
IAC049-153-292000-
/O.CON.KDMX.SV.W.0097.000000T0000Z-130529T2000Z/
POLK IA-DALLAS IA-
236 PM CDT WED MAY 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN DALLAS
AND NORTHWESTERN POLK COUNTIES UNTIL 300 PM CDT...
AT 233 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRIMES...AND
MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
POLK CITY...ANKENY...SAYLORVILLE LAKE...SAYLORVILLE...ANKENY AIRPORT
AND ALLEMAN.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 117 AND 134.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 71 AND 100.
THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4151 9384 4170 9405 4186 9382 4186 9361
4174 9346
TIME...MOT...LOC 1937Z 229DEG 32KT 4173 9376
HAIL...1.00IN
WIND...70MPH
$$
LEEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 12:52 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 29, 12:52 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1252 PM CDT WED MAY 29 2013 .SHORT TERM.../TODAY/... ISSUED AT 330 AM CDT WED MAY 29 2013 MAIN CONCERN FOR FORECAST TODAY ONCE AGAIN BECOMES PRECIPITATION CHANCES. OVERNIGHT PRECIPITATION WILL PULL EAST OF THE AREA. HOWEVER...MODELS INDICATE PRECIPITATION DEVELOPMENT NEAR EASTERN KS WITH NOSE OF LLJ BEGINNING TO PUSH INTO THE REGION ALONG WITH FORCING. DO NOT HAVE HIGH CONFIDENCE IN THIS DEVELOPMENT...THOUGH THERE ARE SOME HINTS ON RADAR THAT SOME DEVELOPMENT MAY BE BEGINNING IN THE AREA...AND WILL INCLUDE CHANCES FOR PRECIPITATION IN THE MORNING HOURS ACROSS THE SOUTH/SOUTHWEST LIFTING QUICKLY NORTH THROUGH THE MORNING. IF PRECIPITATION OCCURS MAY LINGER ACROSS THE NORTH INTO THE EARLY AFTERNOON HOURS WITH BOUNDARY EXPECTED TO LIFT NORTH. MAIN CONCERN HOWEVER IS WITH AFTERNOON DEVELOPMENT OF CONVECTION. EXPECT DEVELOPMENT IN EASTERN NEBRASKA/WESTERN IOWA IN THE MID/LATE AFTERNOON WITH FRONT/DRY LINE IN CENTRAL KANSAS EXPECTED TO PUSH EAST. CAPE VALUES ARE ONCE AGAIN HIGH ACROSS THE WEST...2000-3000 J/KG WITH GOOD SHEAR AS WELL. THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. FOG WILL ONCE AGAIN PERSIST ACROSS THE NORTH THROUGH THE EARLY MORNING HOURS. HOWEVER...WITH SLIGHTLY DRIER CONDITIONS IN THE NORTH/DEW POINTS DO NOT ANTICIPATE WIDESPREAD DENSE FOG AND WILL NOT ISSUE AND ADVISORY ATTM...THOUGH LOCALIZED AREAS OF DENSE FOG ARE POSSIBLE THROUGH THE MORNING HOURS. TEMPERATURES WILL BE SLIGHTLY COOLER THAN TUESDAY BEHIND BOUNDARY...THOUGH ONCE AGAIN COULD SEE HIGHER TEMPS IF SKIES CLEAR ACROSS THE CWA. .LONG TERM.../TONIGHT THROUGH TUESDAY/... ISSUED AT 330 AM CDT WED MAY 29 2013 WITH MCS AGAIN FORCING OUTFLOW SOUTH OF REGION LAST NIGHT...NOT MUCH CHANGE FROM PREVIOUS CONDITIONS THROUGH EARLY PORTION OF FORECAST PERIOD OTHER THAN APPROACH OF MAIN SHORTWAVE TO AFFECT IOWA FROM TONIGHT THROUGH EARLY FRIDAY. LOW OVER EASTERN COLORADO TONIGHT WILL BEGIN TO LIFT NORTHEAST AS STRONGER WESTERLIES GET CLOSER TO ROCKIES BY 12Z WED. THIS WILL FINALLY ALLOW FOR THE ENTIRE SYSTEM TO MAKE A TRANSITION EAST OF AREA BY FRIDAY NIGHT...BUT THERE WILL BE PLENTY TO DEAL WITH BEFORE ITS ALL OVER. AS THE FIRST OF TWO UPPER LEVEL SHORT WAVES ARRIVE TONIGHT...STRENGTHENING WIND FIELDS ALOFT WILL SUPPORT MORE ORGANIZED STORMS JUST TO THE WEST OF REGION IN EASTERN NEBRASKA AND KANSAS EARLY IN THE PERIOD MOVING EAST OVERNIGHT THROUGH THE FORECAST AREA. LOCALLY HEAVY RAINFALL AND SOME SEVERE WEATHER IS A POSSIBILITY OVERNIGHT INTO EARLY THURSDAY MORNING WITH THE GREATER THREAT FOR HEAVY RAIN INITIALLY WEST. AS A CLUSTER OF STORMS MOVES EAST OVERNIGHT...THE THREAT OF HEAVY RAIN MOVES WITH IT THROUGH THE EARLY MORNING HOURS AND CONTINUES INTO THURSDAY. WITH THE WIND FIELDS RATHER STRONG OVERNIGHT...SOME POTENTIAL FOR LATE NIGHT OR EARLY MORNING SUPERCELLS ACROSS THE SOUTH ENHANCED BY THE LOW AND MID LEVEL FLOW. THE FIRST CLUSTER OF STORMS SHOULD MOVE NORTHEAST WITH A BRIEF BREAK BEFORE ANOTHER ROUND OF STORMS QUICKLY FORMS AS THE SECOND SHORT WAVE APPROACHES THE AREA THURSDAY MORNING. THE STRONGER H500 SHORT WAVE WILL CONTINUE STORMS FOR MOST OF THE DAY ON THURSDAY BRINGING THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL TO THE AREA. HIGHS ON THURSDAY WILL BE TEMPERED DOWN INTO THE LOWER TO MID 70S ACROSS THE REGION DUE TO THE OVERCAST AND RAINFALL. SOME QUESTIONS AS TO THE STRENGTH OF SEVERE WEATHER ON THURSDAY. THOUGH THE WIND FIELDS SUPPORT BETTER CHANCES FOR SEVERE WEATHER...THE ONGOING CONVECTION AND CLOUDS MAY SUPPRESS THE OVERALL INSTABILITY AND FAVOR AGAIN...HEAVY RAINFALL ACROSS THE AREA. WITH ANOTHER PERIOD OF EXTENDED RAINS...POTENTIAL FOR AT TWO PERIODS OF 1-2 INCH RAINS A REAL POSSIBILITY FROM THIS EVENING THROUGH THURSDAY NIGHT. THIS COULD LEAD TO MORE FLASH FLOODING AND RIVER RISES THROUGH THE END OF THE WEEK. AT THIS TIME THERE IS LITTLE CONSENSUS IN THE PLACEMENT OF THE HEAVIEST RAINFALL OVER THE NEXT 72 HOURS...A PERSISTENT CHALLENGE OVER THE PAST FEW DAYS FOR EACH EVENT. LOOKING AT ALL THE DATA...THE PREFERRED AREAS APPEAR TO BE THE SOUTHEAST ONCE AGAIN FROM ABOUT A LINE FROM NEAR WATERLOO SOUTHWEST TO AUDUBON. WILL LET THE DAY SHIFT LOOK OVER ONE MORE SET OF MODEL RUNS TO DETERMINE THE EXTENT OF ANY HEADLINES FOR THIS UPCOMING EVENT. AFTER THIS SYSTEM PASSES TO THE EAST... TEMPERATURES COOL OFF OVER THE WEEKEND WITH A GRADUAL WARMUP AGAIN EARLY NEXT WEEK. AS THAT OCCURS...WILL BE LOOKING AT ADDITIONAL WARM AIR ADVECTION RAINFALL ACROSS THE REGION BEGINNING ON TUESDAY. && .AVIATION...29/18Z ISSUED AT 1252 PM CDT WED MAY 29 2013 SCATTERED THUNDERSTORMS ACROSS NORTHWESTERN HALF OF IOWA CURRENTLY ONGOING...WITH THUNDERSTORMS TO BECOME MORE WIDESPREAD BY LATE AFTERNOON INTO THE EVENING AND OVERNIGHT HOURS. CIGS ARE EXPECTED TO DROP INTO THE MVFR TO POSSIBLY IFR RANGE WITH THE THUNDERSTORMS. VERY HEAVY RAINFALL IS EXPECTED WITH THE THUNDERSTORMS...THEREFORE A REDUCTION IN VSBYS TO LIFR/IFR IS EXPECTED IF THE HEAVIEST PORTION OF A THUNDERSTORM TRAVELS OVER ONE OF THE TERMINAL SITES. TIMING OF SPECIFIC THUNDERSTORMS AT THE TERMINAL SITES IS UNCERTAIN SO JUST WENT WITH THE VCTS FOR THE PERIOD BEYOND THE CRITICAL TAF PERIOD. ALSO SOUTHERLY WINDS EXPECTED TO BE GUSTY THROUGHOUT THE PERIOD. && .HYDROLOGY... ISSUED AT 330 AM CDT WED MAY 29 2013 WITH A MORE SIGNIFICANT STORM APPROACHING LATE TONIGHT THROUGH THURSDAY EVENING THE THREAT FOR ADDITIONAL LOCALLY HEAVY RAINFALL WILL ONCE AGAIN INCREASE ACROSS THE REGION. THE MAIN FOCUS OF ANY REPEATED RAINFALL LOOKS ONCE AGAIN TO FAVOR THE SOUTHEAST THIRD TO HALF OF THE FORECAST AREA. WITH AT LEAST TWO ROUNDS OF 1-2 INCH RAINFALL EXPECTED FROM THIS EVENING THROUGH THURSDAY...THERE MAY AGAIN BE A RISK OF MORE FLASH FLOODING ACROSS PORTIONS OF THE FORECAST AREA ALONG WITH ADDITIONAL PRESSURE ON RIVER LEVELS OVER THE NEXT 3 TO 5 DAYS. LOOK TO LATER STATEMENTS OR POSSIBLE WATCHES CONCERNING THIS UPCOMING RAINFALL EVENT. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY EVENING FOR APPANOOSE-BLACK HAWK-BREMER-BUTLER-CLARKE-DAVIS- DECATUR-GRUNDY-JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL- MONROE-POLK-POWESHIEK-RINGGOLD-TAMA-UNION-WAPELLO-WARREN-WAYNE. FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR ADAIR-ADAMS- AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CERRO GORDO-CRAWFORD-DALLAS- EMMET-FRANKLIN-GREENE-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT- KOSSUTH-PALO ALTO-POCAHONTAS-SAC-STORY-TAYLOR-WEBSTER-WINNEBAGO- WORTH-WRIGHT. && SHORT TERM...AWB LONG TERM...REV AVIATION...BEERENDS HYDROLOGY...REV
Hazardous weather outlook, May 29, 5:01 AM CDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 501 AM CDT WED MAY 29 2013 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-301015- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 501 AM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER THE AREA TODAY. FROM THIS EVENING THROUGH TONIGHT PERIODS OF MORE WIDESPREAD AND STRONGER THUNDERSTORMS ARE EXPECTED. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING THUNDERSTORM WINDS THE MAIN THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND FLOODING LATER THIS EVENING AND OVERNIGHT TONIGHT. THIS MAY LEAD TO FLASH FLOODING OR AREAL FLOODING...ESPECIALLY OVER AREAS THAT HAVE ALREADY SEEN FLOODING THIS WEEK. NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL PERSIST INTO SATURDAY. THE THREAT FOR HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL FLOODING...WILL REMAIN THROUGH FRIDAY. SEVERE WEATHER WILL ALSO BE POSSIBLE THURSDAY. NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY THROUGH EARLY FRIDAY. REPORTS OF HEAVY RAINFALL AND ANY FLOODING WOULD ALSO BE APPRECIATED. REV
In the hours before
Local storm report, May 29, 11:39 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1139 AM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 AM HAIL RIPPEY 41.93N 94.20W
05/29/2013 E1.00 INCH GREENE IA TRAINED SPOTTER
QUARTER SIZE HAIL AND SMALLER. LASTED ABOUT THREE
MINUTES.
&&
SKOWLocal storm report, May 29, 11:46 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1146 AM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL 4 E BERKLEY 41.94N 94.03W
05/29/2013 E1.00 INCH BOONE IA TRAINED SPOTTER
LASTED ABOUT A MINUTE.
&&
SKOWLocal storm report, May 29, 11:50 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1150 AM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM HAIL 3 S OGDEN 42.00N 94.03W
05/29/2013 M1.50 INCH BOONE IA EMERGENCY MNGR
COVERED THE GROUND. TIME ESTIMATED FROM RADAR.
&&
SKOWLocal storm report, May 29, 12:01 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1201 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 AM HAIL 2 E OGDEN 42.04N 93.99W
05/29/2013 E0.88 INCH BOONE IA EMERGENCY MNGR
DIME TO NICKEL SIZE HAIL.
&&
SKOWLocal storm report, May 29, 12:23 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1223 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM HAIL OGDEN 42.04N 94.03W
05/29/2013 E0.88 INCH BOONE IA TRAINED SPOTTER
&&
SKOWSpecial weather statement, May 29, 12:27 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1227 PM CDT WED MAY 29 2013 IAZ004>007-015>017-023>026-035>037-047-048-291900- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-WEBSTER-HAMILTON-HARDIN-BOONE- STORY- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...FORT DODGE...WEBSTER CITY... ELDORA...BOONE...AMES 1227 PM CDT WED MAY 29 2013 ...THUNDERSTORMS PRODUCING HAIL AND HEAVY RAIN... SCATTERED THUNDERSTORMS WILL MOVE QUICKLY NORTHWARD FROM CENTRAL INTO NORTHERN IOWA EARLY THIS AFTERNOON. SOME STORMS WILL PRODUCE NICKEL SIZED HAIL...WIND GUSTS TO AROUND 45 MPH...AND LOCALLY HEAVY RAINFALL. LEE
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:00 PM CDT | Flash Flood Warning | DMX | Wapello | 6 hr |
| May 28, 7:17 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 43 min |
| May 28, 7:32 PM CDT | Flash Flood Warning | DMX | Appanoose, Davis, Decatur, Ringgold, Taylor, Wayne | 6 hr |
| May 28, 7:49 PM CDT | River Flood Warning | DMX | Davis, Wapello | 71 hr |
| May 28, 8:37 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 53 min |
| May 28, 9:21 PM CDT | River Flood Warning | DMX | Mahaska, Wapello | 71 hr |
| May 28, 9:21 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 36 hr |
| May 29, 12:27 AM CDT | Areal Flood Warning | DMX | Appanoose, Lucas, Mahaska, Monroe, Wapello, Wayne | 8 hr |
| May 29, 12:36 AM CDT | Areal Flood Warning | DMX | Wapello | 8 hr |
| May 29, 5:01 AM CDT | River Flood Warning | DMX | Lucas, Wayne | 41 hr |
| May 29, 11:01 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 56 hr |
| May 29, 11:11 AM CDT | Severe Thunderstorm Warning | DMX | Greene, Guthrie | 34 min |
| May 29, 11:34 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Webster | 26 min |
| May 29, 12:51 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin, Story | 24 min |
| May 29, 1:57 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison | 33 min |
| May 29, 2:24 PM CDT | Flash Flood Warning | DMX | Butler, Franklin, Grundy, Hardin | 6 hr |
| May 29, 2:36 PM CDT | Severe Thunderstorm Warning | DMX | Hardin, Marshall, Story | 39 min |
| May 29, 2:52 PM CDT | Flash Flood Warning | DMX | Adair, Dallas, Madison | 6 hr |
| May 29, 2:55 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk, Story | 35 min |
| May 29, 2:58 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass | 32 min |
| May 29, 3:25 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Polk, Story | 65 min |
| May 29, 3:28 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy | 62 min |
| May 29, 3:30 PM CDT | Flash Flood Warning | DMX | Grundy, Hardin, Jasper, Marshall, Polk, Story | 6 hr |
| May 29, 3:54 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Tama | 51 min |
| May 29, 4:01 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 59 min |
| May 29, 4:13 PM CDT | Flash Flood Warning | DMX | Polk | 3 hr |
| May 29, 4:16 PM CDT | Flash Flood Warning | DMX | Audubon, Cass, Guthrie | 6 hr |
| May 29, 4:16 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy | 44 min |
| May 29, 4:20 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Greene, Guthrie | 40 min |
| May 29, 4:27 PM CDT | Flash Flood Warning | DMX | Black Hawk, Bremer, Poweshiek, Tama | 6 hr |
| May 29, 5:00 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Poweshiek, Tama | 45 min |
| May 29, 6:55 PM CDT | Areal Flood Warning | DMX | Polk | 12 hr |
| May 29, 6:56 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy | 34 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.